Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 333, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 13, 2005, 11:53 PM CDT for Rogers County, Oklahoma. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2005, 11:53 PM CDT (04:53 UTC)
- Expired
- Sep 14, 2005, 12:32 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Rogers County, OK
The radar
The Tulsa radar (KINX), 25 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 12:01 AM CDT | TSTM WND DMG | 3 E Owasso, OK | LARGE TREE DOWN AT CENTENNIAL PARK |
| Sep 14, 12:01 AM CDT | TSTM WND DMG | 3 E Owasso, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 9:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2659 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 140453 SVRTSA OKC131-140545- /O.NEW.KTSA.SV.W.0333.050914T0453Z-050914T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1153 PM CDT TUE SEP 13 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROGERS COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1245 AM CDT * AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF OOLOGAH...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OOLOGAH... CLAREMORE...TIAWAH AND FOYIL. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3646 9580 3626 9581 3626 9544 3651 9544 $$
2 follow-up statements
000 WWUS54 KTSA 140513 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1213 AM CDT WED SEP 14 2005 OKC131-140545- /O.CON.KTSA.SV.W.0333.000000T0000Z-050914T0545Z/ ROGERS OK- 1213 AM CDT WED SEP 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 AM CDT FOR ROGERS COUNTY... AT 1210 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF CLAREMORE...MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OOLOGAH... CLAREMORE...FOYIL AND BUSHYHEAD. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3646 9580 3626 9581 3626 9544 3651 9544 $$
000 WWUS54 KTSA 140532 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1232 AM CDT WED SEP 14 2005 OKC131-140542- /O.CAN.KTSA.SV.W.0333.000000T0000Z-050914T0545Z/ ROGERS OK- 1232 AM CDT WED SEP 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ROGERS COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM. LAT...LON 3646 9580 3626 9581 3626 9544 3651 9544 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 9:40 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 13, 9:40 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 940 PM CDT TUE SEP 13 2005 .UPDATE... SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A LARGE PART OF THE AREA. ONGOING STORMS NEAR THE KANSAS BORDER AND OVER CENTRAL OKLAHOMA WILL BE THE MAIN PLAYERS. A DECENT LOW LEVEL JET WILL KICK IN TO FEED THE STORMS. AN UPPER LEVEL JET STREAK WILL HELP WITH THE DYNAMICS TO DRIVE THE STORMS. ENOUGH INSTABILITY WILL EXIST FOR SEVERE THUNDERSTORMS. HOWEVER...THE WEATHER RISK MAY SHIFT FROM HAIL AND HIGH WINDS TO JUST HIGH WINDS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 ABBAS
Hazardous weather outlook, Sep 13, 9:48 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 948 PM CDT TUE SEP 13 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 948 PM CDT TUE SEP 13 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SEVERE THUNDERSTORMS WHICH DEVELOPED ALONG A COLD FRONT TO OUR NORTH IN KANSAS HAVE BEGUN TO DEVELOP SOUTH INTO NORTHEAST OKLAHOMA. AN OUTFLOW BOUNDARY FROM THE STORMS IS PUSHING SOUTH THROUGH NORTHEAST OKLAHOMA AND WILL CONTINUE SOUTH ACROSS MOST OF THE AREA OVERNIGHT. THUNDERSTORM DEVELOPMENT WILL CONTINUE NORTH OF THE BOUNDARY MUCH OF THE NIGHT. DAMAGING WINDS TO 70 MILES AN HOUR WILL BE THE MAIN SEVERE WEATHER THREAT BUT LARGE HAIL UP TO QUARTER SIZE WILL BE POSSIBLE UNTIL AROUND MIDNIGHT. THE SEVERE WEATHER THREAT IS EXPECTED TO GRADUALLY DIMINISH LATE TONIGHT AS THE STORMS MOVE FURTHER EAST AND SOUTH INTO A MORE STABLE AIRMASS. ADDITIONAL THUNDERSTORMS MOVING INTO CENTRAL OKLAHOMA WILL MOVE NORTHEAST ACROSS NORTHEAST OKLAHOMA OVERNIGHT. TRAINING OF STORMS ACROSS THIS AREA MAY LEAD TO RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A FEW LOCATIONS. HIGH FLASH FLOOD GUIDANCE VALUES SHOULD PRECLUDE ANY FLOODING PROBLEMS EXCEPT IN URBAN AND POOR DRAINAGE AREAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING AS THEY DIMINISH. A NEW COMPLEX OF STORMS IS EXPECTED WEDNESDAY NIGHT WITH HEAVY RAINFALL BEING THE BIGGEST THREAT WITH THESE STORMS. IT APPEARS THAT THE GREATEST POTENTIAL FOR ANY EXCESSIVE RAINFALL WEDNESDAY NIGHT WILL BE IN SOUTHEAST OKLAHOMA. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO FRIDAY AS A FRONTAL BOUNDARY LINGERS JUST SOUTH OF THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND TRENDS FOR THE POTENTIAL FOR HEAVY RAINFALL WEDNESDAY NIGHT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Sep 13, 9:15 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 915 PM CDT TUE SEP 13 2005 OKZ054>059-140900- CRAIG-NOWATA-OSAGE-OTTAWA-PAWNEE-WASHINGTON- 915 PM CDT TUE SEP 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 784 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 788 UNTIL 4 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THE NEW WATCH INCLUDES 6 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OSAGE... OTTAWA... PAWNEE... WASHINGTON... THIS INCLUDES THE CITIES OF...BARTLESVILLE...MIAMI...NOWATA... PAWHUSKA...PAWNEE AND VINITA. ARZ001>002-010>011-OKZ060>070-140900- BENTON-CARROLL-MADISON-WASHINGTON-ADAIR-CHEROKEE-CREEK-DELAWARE- MAYES-MUSKOGEE-OKFUSKEE-OKMULGEE-ROGERS-TULSA-WAGONER- 915 PM CDT TUE SEP 13 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 788 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THIS WATCH INCLUDES 4 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... MADISON... WASHINGTON... IN OKLAHOMA THIS WATCH INCLUDES 11 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... OKFUSKEE... IN NORTHEAST OKLAHOMA ADAIR... CREEK... DELAWARE... MAYES... OKMULGEE... ROGERS... TULSA... WAGONER... THIS INCLUDES THE CITIES OF...BENTONVILLE...BERRYVILLE... BRISTOW...CLAREMORE...EUREKA SPRINGS...FAYETTEVILLE... HUNTSVILLE...JAY...MUSKOGEE...OKEMAH...OKMULGEE...PRYOR... ROGERS...SPRINGDALE...STILWELL...TAHLEQUAH...TULSA AND WAGONER.
Special weather statement, Sep 13, 9:39 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
939 PM CDT TUE SEP 13 2005
OKZ057-058-140345-
CRAIG OK-OTTAWA OK-
939 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA AND CRAIG
AT 939 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF HOLLOW TO 11 MILES NORTHWEST OF
CENTRALIA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT MAY BE
AFFECTED BY THESE STORMS...OR THEIR OUTFLOW WINDS...INCLUDE...
MIAMI...COMMERCE...NARCISSA...WYANDOTTE...OTTAWA...
PEORIA.. .QUAPAW...CARDIN...PICHER...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.Local storm report, Sep 13, 10:56 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1056 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL PAWNEE 36.34N 96.80W
09/13/2005 0.88 INCH PAWNEE OK LAW ENFORCEMENT
0951 PM TSTM WND DMG 5 NW WELCH 36.92N 95.16W
09/13/2005 CRAIG OK PUBLIC
TREES DOWN AND DAMAGE TO A BARN. REPORTED BY NWS
EMPLOYEE.
&&
MEPSpecial weather statement, Sep 13, 10:59 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1059 PM CDT TUE SEP 13 2005
OKZ062-063-140445-
DELAWARE OK-MAYES OK-
1059 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
DELAWARE AND MAYES
AT 1059 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PENSACOLA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHLOETA...ZENA...GROVE...STRANG...
PENSACOLA...LANGLEY AND DISNEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Sep 13, 11:10 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1110 PM CDT TUE SEP 13 2005
OKZ059-064-140445-
CREEK OK-PAWNEE OK-
1110 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
PAWNEE AND CREEK
AT 1110 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHEAST OF BLACKBURN TO 3 MILES
SOUTHWEST OF DRUMRIGHT...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...MANNFORD...JENNINGS...
TERLTON...HALLETT...BLACKBURN...CLEVELAND...WESTPORT...SHAMROCK...
DRUMRIGHT...OILTON...SILVER CITY AND KELLYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Sep 13, 11:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT TUE SEP 13 2005
OKZ055-061-140530-
ROGERS OK-WASHINGTON OK-
1139 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WASHINGTON AND ROGERS
AT 1139 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHEAST OF VERA TO 10 MILES SOUTHWEST
OF VERA...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...VERA...RAMONA...FOYIL...OOLOGAH...BUSHYHEAD AND TALALA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 59 min |
| Sep 13, 9:00 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 75 min |
| Sep 13, 9:15 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 63 min |
| Sep 13, 9:33 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 44 min |
| Sep 13, 9:35 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 70 min |
| Sep 13, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 52 min |
| Sep 13, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Sep 13, 11:27 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.